Mississippi, 2004

Damaging Winds in Mississippi, June 2 to 3, 2004

June 2 to 3, 2004 · NWS JAN · 5 events in 5 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 9:30 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 2, 9:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT WED JUN 2 2004

.DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER
SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT
THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX
ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA
AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO
AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF
DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF
MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO
REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2
AM CDT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

43/EC
Hazardous weather outlook, Jun 2, 11:07 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT THU JUN 03 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032121-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1207 AM CDT THU JUN 03 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT
ACROSS	NORTHEAST LOUISIANA AND A PORTION OF CENTRAL
MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM CAMDEN TO
JACKSON METRO TO COLUMBIA.  ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND
EAST OF A LINE FROM CARTHAGE TO RALEIGH TO PURVIS.

A LINE OF STRONG TO SEVERE  STORMS WAS MOVING SOUTHEAST ACROSS
NORTHEAST LOUISIANA TOWARD THE	WESTERN PORTIONS OF MISSISSIPPI.
AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS  WILL
ALSO  SWING  ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR
THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A
FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG
THUNDERSTORMS  OVER THE REGION.  THIS ROUND OF STORMS SHOULD MOVE
THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL
REDEVELOPMENT EXPECTED THURSDAY AFTERNOON.

THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR
AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES
AND VERY HEAVY DOWNPOURS.

...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL
TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL
RAINFALL.  ONLY ISOLATED MINOR	PONDING OF WATER CAN BE  EXPECTED
ACROSS SOME ROADWAYS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT
AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER
MISSISSIPPI VALLEY.  THE POSITION OF THE SURFACE FRONTAL REMNANTS
IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE
AFFECTED WILL BE REFINED IN LATER OUTLOOKS.

...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...HAS BEEN ACTIVATED  FOR TONIGHT ACROSS THE REGION. THEY
MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY
THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 2, 10:36 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     MANGHAM                 32.31N 91.78W
06/02/2004                   RICHLAND           LA   LAW ENFORCEMENT

            TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
            REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
            SHERIFFS DEPARTMENT.

&&

XXX
Local storm report, Jun 2, 10:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     BASKIN                  32.26N 91.75W
06/02/2004                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
            SHERIFFS DEPARTMENT.

&&

XXX

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km away, was scanning. The volume nearest the first event began at 05:13 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 2, 11:15 PM CST to 11:20 PM CST
Where
Jefferson County, Fayette
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.717, -91.067

A few power lines were blown down.

Thunderstorm Wind, Claiborne

When
June 2, 11:20 PM CST
Where
Claiborne County, 7 mi N of Russum
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.967, -91.000

A few power lines wereblown down.

Thunderstorm Wind, Adams

When
June 2, 11:25 PM CST
Where
Adams County, 3 mi NE of Natchez
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.600, -91.367

Several large limbs were blown down on Rand Road in the community of Foster.

Thunderstorm Wind, Warren

When
June 2, 11:30 PM CST
Where
Warren County, 10 mi S of Vicksburg
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
32.200, -90.883

A few power lines were blown down.

Thunderstorm Wind, Covington

When
June 3, 2:40 AM CST
Where
Covington County, 5 mi N of Collins
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.700, -89.550

A few trees were blown down on power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402755, 5402756, 5402757, 5402758, 5402759.